MAUDE Adverse Event Report: STRYKER SPINE-US XIA ROD TO ROD CLAMP - AXIAL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA ROD TO ROD CLAMP - AXIAL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03805002
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was initially implanted on (b)(6) 2016 for l3-l4.On (b)(6) 2016, extension was performed for th7.Upon follow up, on (b)(6) 2018, it was confirmed a rod dislodged from the rod to rod clamp connector.There was no plan for revision surgery.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional information was received of patient experiencing pain and subsequently undergoing revision surgery of (b)(6) 2018.Section were updated accordingly.Method: x-rays, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via communication with the sales rep and x- ray images provided.The device was discarded at the hospital and is unavailable for evaluation.Additionally, no lot number was provided, so a device history review could not be performed.Conclusion: the x-ray shows that both rods slipped out of the rod to rod connectors.The rod length does not seem adequate in the x ray provided as there is not enough overhang to properly seat the rod into the connector and tighten down with the blockers.Additional factors that could have contributed to the event include patient post op activity, inadequate tightening of the connector blockers, excessive force applied, and patient factors.As the device was not returned for evaluation, a definite root cause cannot be determined.
 
Event or Problem Description
It was reported that a patient was initially implanted on (b)(6) 2016 for l3-l4.On (b)(6) 2016, extension was performed for th7.Upon follow up, on (b)(6) 2018, it was confirmed a rod dislodged from the rod to rod clamp connector.Revision was performed (b)(6) 2018 due to patient pain.

Brand Name
XIA ROD TO ROD CLAMP - AXIAL
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7328861
Report Number3005525032-2018-00008
Device Sequence Number10936086
Product Code NKB
UDI-Device Identifier04546540147998
UDI-Public(01)04546540147998
Combination Product (Y/N)N
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03805002
Device Catalogue Number03805002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;